# SDR 2003UALA00847

- Difficulty date: November 11, 2003
- Submitted: November 25, 2003
- Operation: Air carrier
- Aircraft: N587UA
- Make and model: Boeing 757222
- Aircraft serial: 26713
- Aircraft time: 34,879 hours, 12,181 cycles
- Engine: Pwa PW2037
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Cap
- Condition: Installed
- Location: Oil Drain
- Stage of operation: CL
- How discovered: O
- Nature of condition: W, B
- Precautionary procedure: A

## Discrepancy

RETURNED TO  FIELD DUE TO SMOKE IN THE CABIN.  A YELLOW PROTECTIVE CAP WAS LT ON THE DEOILER OVERBOARD BREATHER TUBE AFTER ENGINE INSTALLATION. AT ENGINE START, THE EXISTENCE OF THE CAP ALLOWED THE INTERNAL OIL PRESSURE TO BUILD UP SUFFICIENTLY TO UNSEAT SEVERAL OF THE BEARING CARBON SEALS RESULTING IN A LARGE OIL LOSS (> 7QTS.). AFTER REMOVING THE CAP & PERFORMING SEVERAL ENGINE RUNS, THE AIRCRAFT WAS CLEARED FOR SERVICE. SMOKE IN THE CABIN OCCURRED SHORTLY AFTER TAKEOFF. AC RETURNED TO FIELD AND ENGINE REMOVED. UPON DISASSEMBLY LARGE AMOUNTS OF OIL WERE STILL FOUND IN HPC DRUM CAVITIES AND SEALS LEAKED. ALL SEALS REPLACED.
